Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 105, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 25, 2002, 3:32 PM EDT for Hamilton County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2002, 3:32 PM EDT (19:32 UTC)
- Expired
- Jun 25, 2002, 4:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Hamilton County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 3:37 PM EDT | Hail 0.75 | Forest Park, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 251932 SVRILN OHC061-252015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 332 PM EDT TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN OHIO... * UNTIL 415 PM EDT... * AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MOUNT HEALTHY...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BLUE ASH... DEER PARK... LOVELAND... READING... SHARONVILLE... THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:40 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 25, 2:40 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 240 PM EDT TUE JUN 25 2002 WATER VAPOR IMAGERY THIS AFTN DEPICTED A CLOSED UPR LVL LOW NR THE ARKLATEX REGION. SUBTROPICAL MSTR ON THE EAST SIDE OF THIS LOW CONTS TO PUMP HIGH PWS INTO THE OHIO VLY. MODELS ARE IN GENERAL AGREEMENT WITH SFC SYNOPTIC FEATURES...BUT THEY DIFFER WITH WEAK VORTICIES IN THE FLOW ALOFT. MOST MODELS SUGGEST (40 KM RUC/ETA/AVN) THERE SHOULD BE A WEAK VORT MAX JUST SOUTH OF THE OHIO IN N CNTRL KY. THIS IS VERY HARD TO DISCERN ON THE WATER VAPOR. IT IS HARD TO TELL IF THE CURRENT CONVECTION OVER THE SWRN CWFA IS BEING INDUCED BY THIS VORT OR THE WELL DEFINED VORT LOBE PIVOTING THRU WRN KY/SW IN. SINCE THERE IS A STRONG CONSENSUS THAT THIS VORT MAX EXISTS...WILL BASE EVENING FCST ON THIS. THE WEAK VORT MAX OVER N CNTRL KY IS EXPECTED TO DRIFT TO THE N AND NE THRU THE EVENING. SCATTERED SHOWERS/TSTMS SHOULD EVENTUALLY END ACRS THE SRN CWFA BY LATE EVENING AND AROUND MIDNIGHT FOR DAY AND CMH. ANOTHER WEAK VORT MAX OVER NRN IL IS PROGGED TO MOVE E INTO NRN IN/NW OHIO BY MORNING. THE APCH OF THIS WEAK VORT MAY KEEP ACTIVITY GOING ALL NIGHT IN THE FAR NORTH. ON WEDNESDAY...LOW LVL CONV AHEAD OF COLD FRONT PUSHING SE FROM THE UPR MS RIVER VLY WILL BE FOCUSED ACRS NRN THIRD OF IN/SRN MI AND NW OHIO. ELSEWHERE...SUMMER LIKE PATTERN HOLDS ON. AS A RESULT...ONLY A 30 POP FOR SHOWERS/TSTMS FOR MOST OF THE AREA LOOKS GOOD...EXCEPT THE FAR NORTH...WHERE 40 POP WILL BE EMPLOYED. FOR WEDNESDAY NIGHT INTO THURSDAY...COLD FRONT APCHES THE REGION. ETA IS SLOWER WITH THE FRONT THAN THE AVN. H5 AMPLIFIED TROF ASSOCD WITH COLD FRONT LOOK SIMILAR IN BOTH THE AVN/ETA. THUS...EXPERIENCE SAYS THAT TAKING A BLEND OF THE FRONTAL POSITION IS THE BEST FCST. WILL BRING COLD FRONT TO A ZZV TO ILN TO N OF CVG LINE BY 00Z FRIDAY...AND SOUTH OF THE CWFA BY 06Z FRI. WITH CAPES PROGGED BETWEEN 1000 AND 1500 J/KG...LOW LVL CONV ASSOCD WITH FRONT AND FAVORABLE UPR DIV FROM RR QUAD OF 250 MB JET...WILL GO LIKELY POPS IN THE N ON THURSDAY WITH LIKELY IN THE SOUTH FOR THURSDAY EVENING. WILL NOT STRAY MUCH FROM CURRENT MOS GUIDANCE AS IT LOOKS GOOD. LONG RANGE MODELS ARE IN AGREEMENT ON KEEPING FRONTAL BOUNDARY SOUTH OF THE REGION THROUGH THE WEEKEND...SO WILL GO BACK TO A DRY FORECAST. WITH INCREASING HUMIDITY IN A SFC S TO SW FLOW ON MONDAY AND TUESDAY WILL BRING A SMALL CHC FOR SHOWERS/TSTMS...TYPICAL OF A SUMMER TIME PATTERN. .ILN...NONE. HICKMAN/RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:46 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 59 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.